Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 26, 2012, 4:03 AM EDT. It took effect at Apr 26, 2012, 10:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 4:03 AM EDT (08:03 UTC)
- In effect from
- Apr 26, 2012, 10:00 PM EDT
- Expired
- Apr 27, 2012, 9:28 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
124 WHUS71 KOKX 260803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT THU APR 26 2012 ...ROUGH SEAS ON THE OCEAN THIS EVENING... ...ROUGH CONDITIONS ON ALL WATERS LATE TONIGHT THROUGH FRIDAY... ANZ350-353-355-261800- /O.NEW.KOKX.SC.Y.0052.120426T2200Z-120427T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY. * LOCATION...COASTAL OCEAN WATERS. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT THROUGH FRIDAY. OCCASIONAL GUSTS UP TO 35 KT ON FRIDAY. * SEAS...BUILDING TO AROUND 5 FT THIS EVENING...THEN INCREASING TO 5 TO 8 FEET LATE TONIGHT INTO FRIDAY * TIMING...STRONGEST WINDS AND HIGHEST SEAS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-261800- /O.NEW.KOKX.SC.Y.0052.120427T0400Z-120427T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 AM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT FRIDAY. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND SOUTHERN AND EASTERN BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT THROUGH FRIDAY. * TIMING...STRONGEST WINDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
398 WHUS71 KOKX 261736 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 136 PM EDT THU APR 26 2012 ...ROUGH SEAS ON THE OCEAN THIS EVENING... ...ROUGH CONDITIONS ON ALL WATERS LATE TONIGHT THROUGH FRIDAY... ANZ350-353-355-270145- /O.CON.KOKX.SC.Y.0052.120426T2200Z-120427T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 136 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-270145- /O.CON.KOKX.SC.Y.0052.120427T0400Z-120427T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 136 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT FRIDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND SOUTHERN AND EASTERN BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
950 WHUS71 KOKX 261945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 PM EDT THU APR 26 2012 ...ROUGH CONDITIONS ON ALL WATERS TONIGHT THROUGH TOMORROW... ANZ350-270345- /O.EXT.KOKX.SC.Y.0052.120427T0200Z-120427T1000Z/ /O.NEW.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 345 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT LATE THIS EVENING THROUGH EARLY TOMORROW MORNING. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT TOMORROW. * SEAS...4 TO 6 FT INCREASING TO 5 TO 8 FT TOMORROW. * TIMING...STRONGEST WINDS AND HIGHEST SEAS TOMORROW MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-270345- /O.EXT.KOKX.SC.Y.0052.120427T0200Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS TOMORROW MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-270345- /O.EXT.KOKX.SC.Y.0052.120427T0400Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 345 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS TOMORROW MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
827 WHUS71 KOKX 270223 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1023 PM EDT THU APR 26 2012 ...ROUGH CONDITIONS ON ALL WATERS OVERNIGHT THROUGH FRIDAY... ANZ350-270915- /O.CON.KOKX.SC.Y.0052.000000T0000Z-120427T1000Z/ /O.CON.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1023 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT FRIDAY. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS FRIDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-270915- /O.CON.KOKX.SC.Y.0052.000000T0000Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1023 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS FRIDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-270915- /O.CON.KOKX.SC.Y.0052.120427T0400Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1023 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS FRIDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
241 WHUS71 KOKX 270752 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS THROUGH TONIGHT... ANZ350-271600- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120427T1000Z/ /O.NEW.KOKX.GL.W.0016.120427T0752Z-120428T0000Z/ /O.UPG.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 352 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ353-355-271600- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120428T0000Z/ /O.NEW.KOKX.GL.W.0016.120427T0752Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-271600- /O.EXT.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 352 AM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
835 WHUS71 KOKX 271242 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 842 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS THROUGH TONIGHT... ANZ350-353-355-272045- /O.CON.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 842 AM EDT FRI APR 27 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-272045- /O.CON.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 842 AM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO AROUND 30 KT. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
387 WHUS71 KOKX 271328 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 928 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS... ANZ330-335-338-340-345-272130- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ /O.EXA.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 928 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 5 FEET. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-272130- /O.CON.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 928 AM EDT FRI APR 27 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST AROUND 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 4:00 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 26, 4:00 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT THU APR 26 2012
.SYNOPSIS...
LOW PRESSURE APPROACHES FROM THE WEST TODAY AND PASSES THROUGH THIS
AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND
THE DEPARTING STORM ON FRIDAY ANDFRIDAY NIGHT. WEAK WAVES OF LOW
PRESSURE PASS TO OUR SOUTH DURING THE WEEKEND. HIGH PRESSURE
BUILDS BACK IN BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FROST ADVISORY FOR THE NORTHERN TIER ZONES STILL LOOKS GOOD
THROUGH EARLY THIS MORNING. BROAD AREA OF LOW PRESSURE APPROACHES
US TODAY WITH THE SKY CLOUDING UP AS THE DAY PROGRESSES. MODELS
HAVE GENERALLY SLOWED DOWN THE TIMING OF THE ONSET OF
RAINFALL...SO WE ARE LOOKING AT RAIN CHANCES MAINLY IN THE
AFTERNOON FOR ALL ZONES. 00Z GFS CAME IN RATHER DRY IN TERMS OF
QPF FOR THIS EVENT. HOWEVER...THINKING IS THAT MOISTURE SHOULD BE
DEEP ENOUGH COMBINED WITH THE FORCING FROM A LOW CENTER PASSING
NOT TO FAR TO OUR SOUTH AS WELL AS FORCING FROM AN APPROACHING
SURFACE TROUGH/COLD FRONT TO GO WITH LIKELY POPS FOR MOST SPOTS BY
THE END OF THE AFTERNOON. HIGHS NEAR OR SLIGHTLY BELOW NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A COLD FRONT EXTENDING SOUTH FROM A LOW PRESSURE CENTER FROM UPSTATE
NY KEEPS SLIGHT CHANCE TO CHANCE POPS INTO THE EVENING BEHIND THE
DEPARTING LOW CENTER THAT PASSES US TO THE SOUTH. COLD ADVECTION
KICKS IN DURING THE OVERNIGHT HOURS WITH INCREASING WINDS.
CLEARING CONDITIONS FOR FRIDAY...BUT ON THE BREEZY SIDE. 850 MB
FORECAST TEMPERATURE DURING THE AFTERNOON IS EXPECTED TO BE NEAR -4C
AND CLOUDS SHOULD NOT BE MUCH OF FACTOR IN BLOCKING SOLAR
INSOLATION. SO WITH A GOOD WNW DOWNSLOPING COMPONENT...THINKING IS
THAT WARMEST SPOTS REACH THE MID TO UPPER 50S. HAVE THEREFORE SIDED
WITH THE COOLER NAM MOS FOR HIGHS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS IN FROM THE NW BEHIND A DEPARTING LOW FRIDAY
NIGHT...WITH GUSTY WINDS GRADUALLY WEAKENING.
MODELS IN FAIRLY GOOD AGREEMENT WITH MEAN TROUGHING ACROSS THE NE US
THROUGH THE WEEKEND AS A CLOSED UPPER LOW SPINS THROUGH EASTERN
CANADA. SOME FORECAST UNCERTAINTY DOES EXIST THOUGH IN THE DETAILS
OF HOW MUCH ENERGY FROM A CLOSED UPPER LOW ENTERING SOUTHERN
CALIFORNIA THIS MORNING TRANSLATES EAST AROUND A WESTERN
TROUGH/CLOSED UPPER LOW TO THE BASE OF AN EASTERN
TROUGH/CLOSED UPPER LOW BY THIS WEEKEND. THIS IN TURN WILL AFFECT
THE TRACK AND TIMING OF SURFACE WAVES MOVING W TO E ALONG A BOUNDARY
TO THE SOUTH OF THE REGION. IN GENERAL MODELS ADVERTISING CONFLUENT
FLOW ALOFT WITH A FAIRLY SHARP NORTHERN GRADIENT TO QPF...SO WILL
MAINTAIN NORTHWARD TAPERING LOW/SLIGHT CHANCE OF LIGHT RAIN SHOWERS
SAT AFT INTO SUN MORNING. TEMPS WILL BE DEPENDENT ON AMOUNT OF CLOUD
COVER...LIKELY RUNNING AT LEAST SLIGHTLY BELOW SEASONABLE FOR SAT
WITH COLD POOL ALOFT.
AS TROUGH AXIS MOVES EAST ON SUNDAY...DRYING CONDITIONS ARE LIKELY
THROUGH THE AFTERNOON WITH GUSTY NW WINDS AND RE-INFORCING SHOT OF
CAA IN WAKE OF DEPARTING SURFACE LOW. TEMPS LIKELY BELOW SEASONABLE
DUE TO CAA.
UPPER FLOW BECOMES MORE ZONAL FOR EARLY NEXT WEEK WITH SURFACE HIGH
PRESSURE BUILDING IN SUNDAY NIGHT INTO MONDAY AND THEN OFFSHORE ON
MONDAY NIGHT INTO TUESDAY. TEMPS EXPECTED TO GRADUALLY REBOUND TO
NEAR SEASONABLE DURING THIS TIME PERIOD.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
WEAK HIGH PRESSURE WILL PASS OVER THE REGION THIS MORNING. VFR
CONDITIONS ALONG WITH LIGHT AND VARIABLE WINDS ARE EXPECTED.
CLOUDS WILL THICKEN AND LOWER THIS MORNING AS HIGH PRESSURE MOVES
OFFSHORE AND AN AREA OF LOW PRESSURE APPROACHES THE REGION.
PRECIPITATION ASSOCIATED WITH THIS LOW IS EXPECTED TO DEVELOP
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS FROM WEST TO
EAST. WIND DIRECTION WILL BE TRICKY WITH SOME UNCERTAINTY WITH
RESPECT TO THE TRACK OF THE LOW...HOWEVER WINDS SHOULD BECOME SE
AND GUSTY...UP TO AROUND 20 KT. VFR WILL TRANSITION TO MVFR IN
THE AFTERNOON AND THEN IFR TOWARDS EVENING. THE TIMING OF VFR TO
MVFR TO IFR MAY BE OFF BY AN HOUR OR TWO. SUB IFR CONDITIONS ARE
POSSIBLE HOWEVER CONFIDENCE IS TOO LOW TO PUT IN TAF.
WINDS SHIFT TO THE NORTHWEST AND GUST AFTER 06Z. IN
ADDITION...CONDITIONS RETURN TO VFR.
OUTLOOK FOR 06Z FRI THROUGH MON...
THU NIGHT...RAIN TAPERING OFF WITH IMPROVING CONDITIONS AND GUSTY
W-NW FLOW DEVELOPING.
FRI...VFR. GUSTY W-NW WINDS.
SAT...VFR.
SUN...MAINLY VFR BUT MVFR POSSIBLE IN LIGHT RAIN.
MON...VFR.
&&
.MARINE...
GUSTS MAY BRIEFLY APPROACH SCA LEVELS THIS MORNING OVER THE
WESTERN OCEAN ZONES AS THE PRESSURE GRADIENT TIGHTENS A
LITTLE...BUT THINKING IS THAT IT WILL FALL SHORT OF THIS. SEAS
SHOULD REMAIN JUST BELOW 5 FT THROUGH THE DAY AS WELL. WINDS WILL
HOWEVER PICK UP TONIGHT AS LOW PRESSURE MOVES THROUGH...SO HAVE
GONE WITH A SCA OVER THE OCEAN WATERS STARTING THIS EVENING WITH
THE THINKING THAT WINDS COULD NUDGE SEAS OVER 5FT BEFORE MIDNIGHT.
THE STRONGER WINDS WILL ARRIVE AFTER MIDNIGHT...SO THE REST OF THE
WATERS HAVE A SCA STARTING AT MIDNIGHT TONIGHT. SCA CONDITIONS
ACROSS ALL WATERS SHOULD THEN LAST AT LEAST THROUGH THE DAY ON
FRIDAY. AFTER COLLABORATION...HAVE DECIDED AGAINST PUTTING UP A
GALE WATCH FOR FRIDAY AN WILL ALLOW NEXT SHIFT TO REASSESS THE
NEED FOR ONE. THERE COULD AT LEAST BE A FEW GUSTS TO 35 KT DURING
THIS TIME BASED ON FORECAST WINDS AT THE TOP OF THE MIXED LAYER.
SCA GUSTS AND OCEAN SEAS SHOULD GRADUALLY SUBSIDE FRIDAY
EVENING...WITH SUB SCA CONDITIONS ACROSS ALL WATERS BY SATURDAY
MORNING. SUB SCA CONDS EXPECTED THROUGH SAT NIGHT WITH WEAK LOW
MOVING TO THE SOUTH...THEN GUSTS MAY GET CLOSE TO SCA ON SUNDAY IN
THE WAKE OF LOW PRESSURE. SEAS THEN EXPECTED TO REMAIN/FALL BELOW
SCA CONDITIONS EARLY NEXT WEEK AS HIGH PRESSURE BUILDS BACK IN.
&&
.HYDROLOGY...
RAINFALL TODAY IS EXPECTED TO BE ON ORDER A TENTH OR TWO OF AN
INCH. NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR CTZ005>008.
NY...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ067-068.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT FRIDAY
FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...JC/NV
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...NV
AVIATION...BC
MARINE...JC/NV
HYDROLOGY...JC/NVHazardous weather outlook, Apr 25, 3:53 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EDT WED APR 25 2012 CTZ009>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-262000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 353 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NYZ067-068-262000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 353 PM EDT WED APR 25 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-262000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:40 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 5 hr | |
| Apr 26, 3:45 PM EDT | Freeze Watch | OKX | Orange, Putnam | 12 hr |
| Apr 26, 3:45 PM EDT | Gale Watch | OKX | 12 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.